MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a shunt in the moderately tortuous and moderately calcified vessel.A 6.0 x 20mm, 40cm mustang balloon catheter was used for dilation; however, during inflation the balloon ruptured.The procedure was completed with another of the same device and no patient complications were reported.
 
Additional Manufacturer Narrative
E1 initial reporter address: (b)(6).Device evaluated by mfr.: a mustang device was returned for analysis.The proximal section of device including the hub was not returned for analysis.A longitudinal tear was identified 3mm proximal of the proximal markerband extending 22mm distally.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues.The shaft was noted to be cut 70mm proximal from distal end of markerband.The proximal section of device including the hub was not returned for analysis.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter address: (b)(6).Device evaluated by mfr.: a mustang device was returned for analysis.The proximal section of device including the hub was not returned for analysis.A longitudinal tear was identified 3mm proximal of the proximal markerband extending 22mm distally.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues.The shaft was noted to be cut 70mm proximal from distal end of markerband.The proximal section of device including the hub was not returned for analysis.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.B5 describe event or problem updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a shunt in the moderately tortuous and moderately calcified vessel.A 6.0 x 20mm, 40cm mustang balloon catheter was used for dilation; however, during inflation the balloon ruptured.The procedure was completed with another of the same device and no patient complications were reported.It was further reported that resistance was felt during crossing the lesion and the device could not be removed from the sheath so shaft was cut.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9897945
Report Number2134265-2020-04053
Device Sequence Number16848613
Product Code FGE
UDI-Device Identifier08714729793908
UDI-Public08714729793908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024581015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/23/2020
07/07/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/27/2020
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: 5F SHEATH.; INTRODUCER SHEATH: 5F SHEATH.; INTRODUCER SHEATH: 5F SHEATH.